Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 63, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 19, 2004, 2:11 PM MDT for Douglas County, Colorado. It was in force for 49 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2004, 2:11 PM MDT (20:11 UTC)
- Expired
- Jun 19, 2004, 3:00 PM MDT
- In force
- 49 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Douglas County, CO
The radar
The Denver radar (KFTG), 71 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 2:34 PM MDT | HAIL 0.75 | N Perry Park, CO | |
| Jun 19, 2:34 PM MDT | HAIL 0.75 | N Perry Park, CO | |
| Jun 19, 2:34 PM MDT | HAIL 0.75 | N Perry Park, CO | |
| Jun 19, 2:34 PM MDT | HAIL 0.75 | N Perry Park, CO | |
| Jun 19, 2:34 PM MDT | HAIL 0.75 | N Perry Park, CO | |
| Jun 19, 2:34 PM MDT | HAIL 0.75 | N Perry Park, CO | |
| Jun 19, 2:34 PM MDT | HAIL 0.75 | N Perry Park, CO | |
| Jun 19, 2:59 PM MDT | HAIL 0.75 | 6 Ne Greenland, CO | |
| Jun 19, 2:59 PM MDT | HAIL 0.75 | 6 Ne Greenland, CO | |
| Jun 19, 2:59 PM MDT | HAIL 0.75 | 6 Ne Greenland, CO | |
| Jun 19, 2:59 PM MDT | HAIL 0.75 | 6 Ne Greenland, CO | |
| Jun 19, 2:59 PM MDT | HAIL 0.75 | 6 Ne Greenland, CO | |
| Jun 19, 2:59 PM MDT | HAIL 0.75 | 6 Ne Greenland, CO | |
| Jun 19, 2:59 PM MDT | HAIL 0.75 | 6 Ne Greenland, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
631 WUUS55 KBOU 192011 SVRBOU COC035-192100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 211 PM MDT SAT JUN 19 2004 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DOUGLAS COUNTY IN NORTHEAST COLORADO * UNTIL 300 PM MDT * AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF WESTCREEK...OR ABOUT 26 MILES NORTHWEST OF COLORADO SPRINGS...MOVING EAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...DEVILS HEAD...GREENLAND...LARKSPUR...PERRY PARK AND WESTCREEK. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3933 10518 3913 10518 3915 10472 3932 10473 $$ RPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:15 AM MDT, 10 hours 56 minutes earlier.
Area forecast discussion, Jun 19, 3:15 AM MDT, 10 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 315 AM MDT SAT JUN 19 2004 .SHORT TERM...STILL SOME ONGOING CONVECTION ACROSS PORTIONS OF EASTERN CO ATTM. MUCH OF THE ACTIVITY HAS ACTUALLY INCREASED DUIRNG THE PAST HOUR AND SEEMS DUE TO AN UPPER LEVEL WAVE MOVING NORTHEAST INTO SERN CO ALONG WITH PRE-EXISTING OUTFLOW BOUNDARIES MOVING NORTHWARD. BESIDES THE CONVECTION...LOW LVL MSTR STILL PLENTIFUL ACROSS ERN CO BUT FRONT RANGE TERMINAL SITES SHOWING STRATUS BREAKING UP TO SOME EXTENT AS SERLY LOW LVL FLOW INCREASES AND DOWNSLOPES OFF THE PALMER DIVIDE. FORECAST SOUNDINGS INDICATE LOW LVL MSTR BECOMES MORE SHALLOW TOWARDS DAYBREAK WITH DRYING AND SUBSIDENT AIRMASS ALOFT. THIS MAY LEAD TO SOME DENSE FOG BUT CONFIDENCE LOW ABOUT HOW WIDESPREAD THIS MAY BE...ESP ACROSS DENVER AREA WITH SE FLOW WHERE FOG WOULD PROBABLY NOT BE AS DENSE OR WIDESPREAD. BETTER FOG CONDITONS MAY END UP OVER THE PLAINS AND ACROSS EASTERN LARIMER AND NORTHWEST WELD COUNTY. ONGOING CONVECTION ON THE PLAINS ALSO LIKELY TO DISRUPT STRATUS/FOG MAKEUP AS WELL. MAIN CONCERN TODAY WILL BE FOG/STRATUS DISSIPATION AND ONSET OF AFTN CONVECTION...IF ANY? ETA BUFFER SOUNDINGS INDICATE STRONG CAPPING INVERSION AT 750 MB WILL SLOWLY ERODE BY 00Z SUN WITH SFC HEATING THIS AFTN. A LITTLE SUSPECT WITH THIS AMOUNT OF WARMING AS 700MB TEMPS RISE TO +12C. BUT THIS MAY NOT BE TOO FAR OFF WITH THESE TYPES OF READINGS UPSTREAM. MAY GET SOME HELP ALOFT WITH PASSING JET STREAK AND DEVELOPMENT OF DENVER CYCLONE WITH THE STRENGTHENING S-SE LOW LV FLOW AS THE SURFACE HIGH FINALLY SHIFTS SOUTHEAST INTO THE CENTRAL PLAINS. EXPECT STORM INITIATION WILL DEVELOP ALONG CONVERGENCE WITH DEN CYCLONE AND ACROSS HIGHER TERRAIN OF PALMER DIVIDE AND CYS RIDGES. FURTHER EAST...MUCH OF THE CONVECTION WILL WAIT UNTIL TNT WITH INCREASING LOW LVL JET AND STORMS BEGIN TO MOVE OFF HIGHER TERRAIN AREAS. WITH THAT SAID...WILL TRY AND FOCUS THE HIGHER POPS OVER HIGHER TERRAIN...WHILE OTHER PLACES TODAY WILL LOWER POPS TO VARYING DEGREES OF ISOLD COVERAGE ACROSS THE BOARD. STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO REACH SEVERE LIMITS WITH CAPES BETWEEN 1500-2000J/KG AND SUFFICIENT LOW LVL SHEAR AND 40-50KT FLOW AT MID LVLS. ISOLD WEAK TORNADOES ALSO POSSIBLE ALONG CONVERGENCE LINE WITH DENVER CYCLONE. LOOKS LIKE ANOTHER SURGE TRYS TO SLIP INTO NERN CO LATE TNT WITH SOME LOW LVL MSTR RETURNING AND POTENTIAL FOR MORE FOG/STRATUS ACROSS THE EASTERN PLAINS. WILL AT LEAST KEEP SOME CLOUDS IN LATE TNT FOR NOW. .LONG TERM DISCUSSION...ON SUNDAY A WEAK WESTERLY FLOW WILL BE OVER COLORADO WITH AN ELONGATED W-E TROF AXIS STRETCHING OVER THE PACIFIC NORTHWEST. THE ETA/GFS SHOW MORE ENERGY MOVING ACRS COLORADO BY SUNDAY AFTERNOON WHICH COULD AID IN THUNDERSTORM DEVELOPMENT. AT THE SFC THE MDLS INDICATE A WEAK SFC LOW WILL FORM OVER SERN CO LATE SATURDAY NIGHT. AS IT DOES...A LOW LEVEL EASTERLY FLOW DEVELOPS WHICH WILL USHER IN INCREASING MSTR FM THE EAST FOR A RETURN ENGAGEMENT OF MORNING STRATUS AND FOG. IF THIS OCCURS THAN IT COULD BE ANOTHER INTERESTING AFTERNOON IF LOW LEVEL MOISTURE CAN AVOID MIXING OUT. SUNDAY NIGHT...ANOTHER CANADIEN COLD FRONT WILL MOVE THROUGH NORTHEASTERN COLORADO AFTER 06Z...AS MORE ENERGY ASSOCIATED WITH A WEAK DISTURBANCE ALF MOVES ACRS THE STATE. MORE OF THE SAME MONDAY AND MONDAY NIGHT WITH MSTR...UPSLOPE AND JUST ENOUGH WARMING TO FIRE OFF MORE SHOWERS AND THUNDERSTORMS...MAINLY ALONG THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE...WHERE THE LOW LEVEL THETA-E RIDGE WILL BE IN PLACE. THE LATEST GFS SHOW YET ANOTHER SURGE OF HIGH PRESSURE SLIDING THROUGH THE NORTHEASTERN PLAINS TUESDAY NIGHT. SEE NO REASON TO CHANGE ANYTHING BEYOND TUESDAY AT THIS TIME WITH A SLIGHT CHC OF AFTN/EVENING THUNDERSTORMS EACH DAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. ENTREKIN/COOPER
Hazardous weather outlook, Jun 19, 11:02 AM MDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT SAT JUN 19 2004 COZ030>051-201200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT SAT JUN 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE MOUNTAINS...MOVING ONTO THE PLAINS DURING THE AFTERNOON. IN ADDITION...THUNDERSTORMS COULD ALSO DEVELOP ALONG A CONVERGENCE LINE EXTENDING FROM EASTERN ADAMS COUNTY SOUTHWESTWARD INTO EASTERN DOUGLAS COUNTY. SOME STORMS COULD BECOME SEVERE ACROSS THE DENVER AREA AND STRETCHING SOUTH AND EAST ACROSS THE PALMER DIVIDE. A FEW STORMS COULD ALSO DEVELOP AND BECOME SEVERE OVER THE HIGHER TERRAIN ALONG THE CHEYENNE RIDGE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. A SHORT-LIVED TORNADO CANNOT BE RULED OUT...ESPECIALLY ALONG THE CONVERGENCE LINE EAST AND SOUTH OF DENVER. THE RECENT RAINFALL HAS SATURATED THE GROUND ACROSS MUCH OF THE AREA. ADDITIONAL RAIN COULD CREATE LOCALIZED FLOODING...ESPECIALLY ALONG THE FOOTHILLS AND ACROSS SOUTHERN DOUGLAS COUNTY IN THE HAYMAN BURN AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME THUNDERSTORM ACTIVITY IS EXPECTED AGAIN SUNDAY AFTERNOON SINCE THE ATMOSPHERE WILL REMAIN RELATIVELY MOIST. INSTABILITY WILL BE MORE FAVORABLE FOR THUNDERSTORM DEVELOPMENT ON THE PLAINS TOMORROW AND THE BEST CHANCE FOR SEVERE WEATHER WILL LIKELY OCCUR EAST OF A AKRON TO LIMON LINE AFTER 1 PM. A STRONG COLD FRONT WILL MOVE INTO THE AREA SUNDAY NIGHT OR MONDAY MORNING. THIS WILL LEAD TO COOLER WEATHER ONCE AGAIN WITH STRATIFORM PRECIPITATION POSSIBLE ALONG THE FRONT RANGE AND FOOTHILLS FOR MONDAY. IN ALL...ENOUGH MOISTURE WILL CONTINUE TO EXIST IN THE AREA FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE ENTIRE AREA THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 2 PM TODAY AND CONTINUING THROUGH THIS EVENING.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:58 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson | 32 min |
| Jun 18, 11:26 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.